MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG30018UX
Medical Device Problem Codes Burst Container or Vessel (1074); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving one onyx frontier coronary drug eluting stent a rupture of the stent delivery balloon occurred.It was noted that blood was flowing into the inflation device when the device was being negatively prepped at the lesion.Negative atm was applied when the rupture occurred, and it was not possible to pull negative to prep the stent inside the patient due to the rupture.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic inflation device was used.The stent was prepped in the body which was when it was noted that there was blood in the shaft.The lesion being treated had no calcification or no degree of tortuosity and was described as subtotal occlusion with a thrombosed segment with timi 1 flow in the mid left anterior descending artery (lad).The device was inspected before use with no issues noted.The lesion was not pre-dilated.Resistance was not noted while advancing the device.The device was not moved or repositioned in the lesion during negative prep.The procedure was completed using the same inflation device.The patient was discharged home.A.Patient information: patient age, sex, gender, weight provided.B7.Relevant history provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with biologics in the luer.The stent was positioned on the balloon as per specification.An indeflator with pressure gauge was used to inflate the device but the balloon would not inflate, and biologics/water leaked out through the rx joint and the tip, indicating a leak in the inner.A visual inspection could not find the leak site on the inner.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22002805
Report Number9612164-2025-02341
Device Sequence Number21179746
Product Code NIQ
UDI-Device Identifier00763000511487
UDI-Public(01)00763000511487(17)271130(10)0012565547(20)01
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG30018UX
Device Catalogue NumberONYXNG30018UX
Device Lot Number0012565547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/20/2025
07/03/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date05/30/2025
07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight113 KG